MAUDE Adverse Event Report: EXACTECH, INC. 3 PEG PATELLA TRIAL 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. 3 PEG PATELLA TRIAL 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 201-02-35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending device return and investigation.
 
Event or Problem Description
As reported, during trialing with the 35mm patella trial, while removing the patella trial one of the patella pegs broke off inside the patient.The surgeon was able to remove the nub using a drill.This led to a surgical delay of about 5 minutes.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H3: the broken instrument reported was likely the result of numerous surgical uses and subsequent sterilization cycles over a 17-year timespan, which resulted in a fractured peg during removal.However, this cannot be confirmed as the device was not returned for evaluation.

Brand Name
3 PEG PATELLA TRIAL 35MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15883540
Report Number1038671-2022-01529
Device Sequence Number14722094
Product Code JWH
UDI-Device Identifier10885862041760
UDI-Public10885862041760
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-02-35
Device Catalogue Number201-02-35
Device Lot Number8225-3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale